MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 7.5X90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 7.5X90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804790
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the head of the reported es2 integrated blade screw had come off at l5.The patient was revised to remove the reported screw and replace the construct.
 
Additional Manufacturer Narrative
B5 updated to include event occurred approximately one week post-operatively.Visual inspection was performed and found the tulip to be disengaged from the screw shank.Locking ring on base of tulip is deformed.Locking ring deformation indicates the tulip was highly angled with respect to the shank head.There is additional deformation on the edge of the screw shank bulb which indicates that the rod was placed with a high degree of angulation in the tulip head and was not seated properly in the tulip.Returned blockers were inspected.Two blockers appear to have been tightened properly onto properly placed rods.One blocker appears to have been under tightened, as there are no rod deformation marks on the under side.One blocker appears to have been placed on a rod that was highly angled in the tulip head, as there is rod deformation on one side but not the other.There was no allegation of failure of the returned blockers which all functioned as intended and were determined to be concomitant.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The es2 surgical technique guide was reviewed: caution: extra caution is advised in the following cases: the rod is not horizontally placed into the screw head.The rod is high in the screw head.An acute convex or concave bend is contoured into the rod.Final tightening of the construct.Once the necessary correction procedures have been performed and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed using the counter torque tube and the torque wrench or audible torque wrench.The surgical technique guide states that extra caution should be advised when the rod is not horizontally placed into screw head.The most likely cause of the reported event was determined to be the over angulation of the rod placement in the tulip head.
 
Event or Problem Description
It was reported that the head of the reported es2 integrated blade screw had come off at l5, approximately one week post-operatively.The patient was revised to remove the reported screw and replace the construct.This record captures the tulip disengagement of the es2 integrated blade screw.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 7.5X90MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12442311
Report Number0009617544-2021-00147
Device Sequence Number17116412
Product Code NKB
UDI-Device Identifier07613327002423
UDI-Public07613327002423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482804790
Device Catalogue Number482804790
Device Lot Number181085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown